Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 8, 2010, 11:52 PM CST for Cimarron County, Texas County, Oklahoma; 4 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 11:52 PM CST (05:52 UTC)
- Expired
- Mar 9, 2010, 5:06 AM CST
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS74 KAMA 090552 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1152 PM CST MON MAR 8 2010 OKZ001-002-TXZ001-002-006-007-091400- /O.NEW.KAMA.WI.Y.0003.100309T0552Z-100309T1400Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS 1152 PM CST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST TUESDAY FOR THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. * TIMING: WINDS WILL INCREASE OVERNIGHT...AND ARE EXPECTED TO DIMINISH TUESDAY MORNING. * WINDS: NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS CAN CAUSE MOTORISTS TO LOSE CONTROL OF THEIR VEHICLES. IN ADDITION...LIGHTWEIGHT OBJECTS OUTDOORS SUCH AS LAWN CHAIRS AND GARBAGE CANS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLK
1 follow-up statement
885 WWUS74 KAMA 091106 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 506 AM CST TUE MAR 9 2010 OKZ001-002-TXZ001-002-006-007-091215- /O.CAN.KAMA.WI.Y.0003.000000T0000Z-100309T1400Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS 506 AM CST TUE MAR 9 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. WINDS CONTINUE TO DECREASE BELOW ADVISORY CRITERIA AS THE PRESSURE GRADIENT RELAXES BEHIND THE DEPARTING UPPER LOW. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ WYNNE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:27 PM CST, 25 minutes earlier.
Area forecast discussion, Mar 8, 11:27 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1127 PM CST MON MAR 8 2010 .AVIATION... STRONG NORTHWEST WINDS WILL CONTINUE TO SPREAD SOUTHEAST OVERNIGHT BEHIND A COLD FRONT. BELIEVE THAT THE STRONGEST WINDS WILL BE AT THE DHT AND GUY TAF SITES CLOSEST TO THE TIGHTEST PRESSURE GRADIENT. SKIES SHOULD REMAIN VFR THROUGH THIS FORECAST. WINDS MAY SUBSIDE AROUND SUNRISE...BUT THEN THEY WILL PROBABLY PICK BACK UP...ESPECIALLY AT THE GUY TAF SITE AS DAYTIME HEATING ON TUESDAY STARTS THE MIXING PROCESS AGAIN. FINALLY BY LATE IN THE DAY ON TUESDAY INTO TUESDAY EVENING WINDS SHOULD COME BACK DOWN BELOW 12 KNOTS AT ALL SITES. && .PREV DISCUSSION... /ISSUED 1038 PM CST MON MAR 8 2010/ UPDATE... SFC LOW CONTINUES TO MOVE ACROSS THE OK PANHANDLE TONIGHT. CONTINUE TO SEE WRAP AROUND CLOUDS/SHOWERS ROTATE ACROSS THE AREA TONIGHT ALTHOUGH COVERAGE AND INTENSITY HAVE DIMINISHED. THUNDER POTENTIAL ALSO HAS DIMINISHED DUE TO THE LOSS OF DAYTIME HEATING. HAVE TRIMMED POPS NORTH BUT JUST BROAD BRUSHED SLIGHT CHANCE POPS AREA WIDE TO ACCOUNT FOR ANY ADDITIONAL SHOWERS UPSTREAM MOVING INTO THE AREA. TIGHT PRESSURE GRADIENT WILL CONTINUE TO SUPPORT GUSTY WINDS OVERNIGHT BEFORE WINDS DIMINISH BY TUESDAY EVENING AS THE SFC LOW FINALLY PULLS OFF TO THE NORTHEAST. CLK PREV DISCUSSION... /ISSUED 720 PM CST MON MAR 8 2010/ UPDATE... SFC LOW CURRENTLY MOVING ACROSS THE OK PANHANDLE THIS EVENING...WITH GUSTY SOUTHWEST WINDS ACROSS THE AREA. ALTHOUGH THE PRESSURE GRADIENT WILL STILL REMAIN TIGHT ENOUGH TO MAINTAIN GUSTY WINDS FOR MUCH OF THE AREA THIS EVENING...EXPECT WINDS TO REMAIN BELOW WIND ADVISORY CRITERIA SO HAVE GONE AND CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 7 PM. WRAP AROUND AREA CLOUDS/SHOWERS WERE MOVING INTO THE WESTERN AND NORTHERN SECTIONS OF THE PANHANDLES THIS EVENING. ISOLATED LIGHTNING STRIKES WERE ALSO NOTED IN SOUTHWESTERN KS/WESTERN OK. WENT AND INCREASED CLOUD COVER THIS EVENING AS THESE CLOUDS CONTINUE TO FILL IN THIS EVENING. LEFT POPS INTACT WITH THUNDER MENTION THIS EVENING. UPDATED FORECASTS/NPW ALREADY SENT. CLK PREV DISCUSSION... /ISSUED 543 PM CST MON MAR 8 2010/ AVIATION... A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO/SOUTHWEST KANSAS WILL MOVE EAST THROUGH THE NIGHT. AS THIS LOW MOVES TO THE EAST IT WILL ALLOW ANOTHER SURGE OF STRONGER NORTHWEST WINDS TO SPREAD ACROSS THE TAF SITES CENTERED A COUPLE OF HOURS AROUND 06Z. THE RAIN SHOWERS IN WRAP AROUND AREA OF THE UPPER LOW SHOULD AFFECT THE DHT AND GUY TAF SITES OVERNIGHT. RAIN SHOWERS AND LOW CIGS WILL START TO DISSIPATE EARLY TUESDAY MORNING AND THE WIND WILL TAPPER OFF BY TUESDAY AFTERNOON. PREV DISCUSSION... /ISSUED 348 PM CST MON MAR 8 2010/ DISCUSSION... VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY TRAVERSING THE TX AND OK PNHDLS WITH MAINLY WRAPAROUND PRECIP IN THE FORM OF SHOWERS AND ISOLD TSTMS. PLAN ON RETAINING POPS FOR TNGT...HIGHEST OK PNHDL AND LOWEST SRN TX PNHDL. WINDS BORDERLINE CLOSE TO WIND ADVISORY LEVELS IN SW AND SCNTRL TX PNHDL SO WILL KEEP ADVISORY GOING TIL EXPIRATION TIME OF 01Z THIS EVENING. BRIEF BREAK IN ACTIVE WX PATTERN SEEN FOR TUESDAY. NEXT WEAKER UPPER LEVEL LOW PRESSURE SYSTEM PROGGED TO ZIP ACROSS THE REGION WED...FOLLOWED BY ANOTHER WEAK SYSTEM FOR THURSDAY. SHORT RANGE MODELS DIFFER TO SOME DEGREE REGARDING PRECIPITATION CHANCES AND TIMING OF THESE NEXT TWO FEATURES. HAVE RAISED POPS TO 30 PERCENT ACROSS NRN ZNS AND 20 POPS SRN TX PNHDL FOR WED...THEN RETAINED SLGT CHC VALUES ALL ZONES WED NIGHT AND THU. TEMPS LATE WED NIGHT AND THU MORNING WILL LIKELY BE COLD ENUF TO SUPPORT EITHER A RAIN AND SNOW MIX OR A BRIEF CHANGEOVER TO ALL SNOW...AND THIS IS REFLECTED IN THE GRIDS. SFC COLD FRONT TO PUSH THRU THE AREA ON WED...WITH COOLER TEMPS FOR WED AND THU...THEN SLOWLY MODERATING THEREAFTER. MEDIUM RANGE MODELS DIFFER GREATLY FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. ECMWF BRINGS DOWN ANOTHER CLOSED LOW INTO THE AREA WHILE OTHER MODELS INCLUDING THE GFS DO NOT. WITH SUCH A VARIETY OF MODEL SOLUTIONS...BELIEVE IT IS BEST TO LEAVE WELL ENUF ALONE AT THIS POINT. THEREFORE...KEPT POPS BELOW MENTIONABLE BUT DID INCREASE SKY COVER FOR SUNDAY NIGHT AND MONDAY PENDING BETTER MODEL AGREEMENT. ANDRADE FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE END OF THIS WEEK. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/05
Hazardous weather outlook, Mar 8, 10:29 PM CST, 1 hour 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1029 PM CST MON MAR 8 2010 OKZ001>003-TXZ001>020-091200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1029 PM CST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CAUTION IS ADVISED ON AREA LAKES DUE TO WEST AND NORTHWEST WINDS AT 15 TO 30 MILES AN HOUR WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Wind Advisories in Texas, 2010Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.